|New to meds. Truvada Vs Combivir
Nov 2, 2006
Hi Dr.,I was just diagnosed with HIV and HCV. My HIV Dr. put me on Combivir and Sustiva. I have read that AZT can cause thymidine analog and lead to lipoatrophy and ,or lipohypertrophy is this only when the AZT is combined with D4t or could this happen with AZT in other combinations like in combivir? I have also read that new drugs like Truvada are less likely to cause this, is this true? My next question is about Sustiva, in the meds handout that the drug store gave me I read that it could cause abnormal body fat distribution. I have not chosen to tell my friends or family as of yet about my diagnoses, am I going to become a walking HIV billboard if I continue this med combo? PLEASE HELP
| Response from Dr. Pierone
It is true that Truvada is less likely than Combivir to cause adverse events and this is one of the reasons for the major shift away from Combivir. Sustiva is not particularly known for producing abnormal body fat and is actually less of a culprit than protease inhibitors or thymidine analogues in this regard. Based on the recent trial data showing better results with Truvada over Combivir it makes sense to discuss a switch with your doctor. Good luck and thanks for posting.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Which Is Better Truvada Or Combivir?
- Do People Get AIDS From Sex With A Prostitute?
- Itchy Vagina After Licking Rectum Sign Of HIV AIDS
- Pain In Penis After Sex With Hooker What Are The Chances Of HIV
- Tingling In Fingers After Fingering Worried I Have HIV
- Vomiting After Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.